Hokkaido Mathematical Journal

Finiteness of the Moderate Rational Points of Once-punctured Elliptic Curves

Yuichiro HOSHI

Full-text: Access denied (subscription has expired)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In the present paper, we prove the {\it finiteness} of the set of {\it moderate} rational points of a once-punctured elliptic curve over a number field. This {\it finiteness} may be regarded as an analogue for a once-punctured elliptic curve of the well-known {\it finiteness} of the set of torsion rational points of an abelian variety over a number field. In order to obtain the {\it finiteness}, we discuss the {\it center} of the image of the pro-$l$ outer Galois action associated to a hyperbolic curve. In particular, we give, under the assumption that $l$ is {\it odd}, a {\it necessary and sufficient condition} for a certain hyperbolic curve over a generalized sub-$l$-adic field to have {\it trivial center}.

Article information

Hokkaido Math. J., Volume 45, Number 2 (2016), 271-291.

First available in Project Euclid: 2 August 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14H30: Coverings, fundamental group [See also 14E20, 14F35]

moderate point once-punctured elliptic curve hyperbolic curve Galois-like automorphism


HOSHI, Yuichiro. Finiteness of the Moderate Rational Points of Once-punctured Elliptic Curves. Hokkaido Math. J. 45 (2016), no. 2, 271--291. doi:10.14492/hokmj/1470139405. https://projecteuclid.org/euclid.hokmj/1470139405

Export citation